Alert archive / Texas / Wind Advisories in 2008
Wind Advisory 31, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this wind advisory at Dec 8, 2008, 4:32 AM CST for Kleberg County, Nueces County, Texas. It took effect at Dec 8, 2008, 11:00 AM CST. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Dec 8, 2008, 4:32 AM CST (10:32 UTC)
- In effect from
- Dec 8, 2008, 11:00 AM CST
- Expired
- Dec 8, 2008, 3:30 PM CST
- In force
- 5 hr
- Issued by
- NWS Corpus Christi, TX
Counties Kleberg County, TX, Nueces County, TX
The radar
The Corpus Christi radar (KCRP), 24 km from the middle of the area, began a volume at 10:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 10.5 hours before the alert went out and 30 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1180 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 99 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KCRP 081032 NPWCRP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 432 AM CST MON DEC 8 2008 TXZ242-243-082000- /O.NEW.KCRP.WI.Y.0031.081208T1700Z-081209T0000Z/ KLEBERG-NUECES- INCLUDING THE CITIES OF...KINGSVILLE...CORPUS CHRISTI... ROBSTOWN...PORT ARANSAS 432 AM CST MON DEC 8 2008 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CST THIS AFTERNOON. A STORM SYSTEM WILL DEVELOP TODAY ACROSS THE SOUTHERN PLAINS. THIS WILL PRODUCE STRONG SOUTH TO SOUTHEAST WINDS BETWEEN 25 AND 35 MPH ACROSS THE SOUTHEAST COASTAL BEND. WINDS WILL GUST TO 40 MPH AT TIMES. SECURE LAWN FURNITURE...GARBAGE CANS...OR OTHER OBJECTS THAT COULD BE BLOWN AROUND BY THE STRONG WINDS. $$
1 follow-up statement
000 WWUS74 KCRP 082130 NPWCRP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 330 PM CST MON DEC 8 2008 TXZ242-243-082230- /O.CAN.KCRP.WI.Y.0031.000000T0000Z-081209T0000Z/ KLEBERG-NUECES- INCLUDING THE CITIES OF...KINGSVILLE...CORPUS CHRISTI... ROBSTOWN...PORT ARANSAS 330 PM CST MON DEC 8 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS CANCELLED THE WIND ADVISORY. WINDY CONDITIONS WILL CONTINUE THROUGH THE REMAINDER OF THE AFTERNOON HOURS ACROSS THE COASTAL BEND...HOWEVER WIND GUSTS IN EXCESS OF 40 MPH ARE EXPECTED TO BE RELATIVELY INFREQUENT AND CONFINED TO AREAS ACROSS CENTRAL NUECES COUNTY NEAR THE CORPUS CHRISTI INTERNATIONAL AIRPORT. THEREFORE...THE WIND ADVISORY HAS BEEN CANCELLED. $$ MJG
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this wind advisory went out at Dec 8, 4:21 AM CST, 11 minutes earlier.
Area forecast discussion, Dec 8, 4:21 AM CST, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
421 AM CST MON DEC 8 2008
.SHORT TERM (TODAY THROUGH TUESDAY)...WAA AND MOISTURE ADVECTION
WL CONTINUE TDA IN ADVANCE OF A SMALL BUT POTENT S/WV MOVING EWD
FROM THE DESERT SOUTHWEST. SUFFICIENT BOUNDARY LYR MOISTURE AND
LOW LVL LIFT WL EXIST TO PRODUCE SOME SPRINKLES OR LIGHT SHRAS
TDA. HOWEVER...THE MAIN STORY WL BE THE WIND. 7-8 MB PRESSURE
FALLS IN A 12-HOUR PD ALONG WITH A STRENGTHENING LLJ WL PRODUCE
WIND ADVY CONDITIONS ACROSS THE SOUTHEAST COASTAL BEND WITH
BREEZY/WINDY CONDITIONS ELSEWHERE THROUGH THIS EVENING. WINDS WL
PERSIST ALL NIGHT ACROSS THE ERN AREAS AND WL HELP TO KEEP TEMPS
IN THE MID TO UPPER 60S. AS A DEEPER TROUGH AXIS APPROACHES FROM
THE NORTHWEST ON TUE...A SFC TROUGH AXIS WL PUSH THROUGH THE AREA.
THIS WL LESSEN THE WINDS AND HELP TO PRODUCE MORE SUNSHINE. AS A
RESULT...WL BOOST TEMPS 3-7 DEGREES OVER TDAS READINGS. A
CONTINUING SLIGHT CHC OF LIGHT PCPN WL OCCUR ACROSS THE NERN AREAS
THROUGH TUE GIVEN THE PERSISTENT MOIST SLY FLOW IN THIS RGN.
&&
.LONG TERM (TUESDAY NIGHT THROUGH SUNDAY)...STRONG NLY WINDS AND CAA
ARE EXPECTED TUE NIGHT IN THE WAKE OF A STRONG COLD FRONT THAT THE
MODELS HAVE BEEN CONSISTENTLY ADVERTISING. THE MODELS CONTINUE TO
SHOW THE COLD FRONT PUSHING ACROSS THE COASTAL WATERS WITH GALE
FORCE WINDS DVLPG OVR THE NW GULF WATERS TUE NIGHT BEHIND THE FRONT.
THE MAIN UPPER LOW SWINGS ACROSS THE REGION THROUGH TUES NIGHT
LAGGING BEHIND THE COLD FRONT. COLD MID/UPPER LEVEL TEMPS AND
SUFFICIENT MID LEVEL MOISTURE SHOULD BE ENOUGH FOR ISOL -SHRA TUE
NIGHT. SINCE THE COLD FRONT WILL BE S OF THE AREA AND THE MOISTURE
IN THE MID LEVELS...AM EXPECTING THE PRECIP TO BE ELEVATED. MOS
GUIDANCE RANGES FROM 20 TO 40 PERCENT FOR TUE NIGHT...BUT FEEL THE
DRIER CONDITIONS IN THE LOW LEVELS WILL LEAD TO SOME EVAPORATION OF
THE PRECIP THEREFORE ONLY WENT WITH A SLGT CHC. THERE MAY BE A BRIEF
PERIOD WED THAT RED FLAG CONDITIONS MAY DVLP GIVEN THE STRONG WINDS
AND MUCH DRIER AIRMASS FILTERING INTO THE AREA. WINDS WILL DIMINISH
THRU WED BECOMING LIGHT WED NIGHT. CLR SKIES AND THE LIGHT WINDS
WILL LEAD TO EXCELLENT RADIATIONAL COOLING. HAVE GONE BELOW GUIDANCE
FOR MIN TEMPS WEDNIGHT/THU MORNING...WITH TEMPS BELOW FREEZING MARK
ACROSS THE NRN CWA. THE SFC HIGH SHIFTS E AS THE UPPER PATTERN
BECOMES MORE ZONAL WITH EMBEDDED SHORT WAVES. THIS LEADS TO A
WARMING TREND THRU THE REMAINDER OF THE PERIOD ALONG WITH INCREASING
LOW LEVEL MOISTURE. THE MOISTURE SHOULD REMAIN LIMITED THEREFORE DID
NOT GO HIGHER THAN 10 PERCENT IN THE LATTER PART OF THE EXTENDED.
&&
.AVIATION...MVFR CONDITIONS WL CONTINUE TO DEVELOP THIS MORNING.
MVFR CONDITIONS WL GRADUALLY SHIFT NEWD AS CEILINGS GRADUALLY RISE
FROM WEST TO EAST. BRIEF LLWS WL OCCCUR THROUGH 15Z. STRONG SOUTH
WINDS WL THEN DEVELOP AFTER 15Z AND CONTINUE THROUGH 00Z...
ESPECIALLY FOR THE CRP TAF SITE. IFR CONDITIONS WL THEN DEVELOP
THIS EVENING AND BE WIDESPREAD BY MIDNIGHT TNT.
&&
.MARINE...FALLING PRESSURES THROUGH THIS EVENING WL RESULT IN
WIDESPREAD SMALL CRAFT ADVY CONDITIONS BY THIS AFTN. THESE
CONDITIONS WL PEAK AROUND MIDNIGHT WITH SUSTAINED WINDS CLOSE TO
30 KNOTS ACROSS THE OFFSHORE WATERS. SEAS WL BUILD TO 10 FT AS A
RESULT. WINDS AND SEAS WL THEN SLOWLY WEAKEN DURING THE DAY ON TUE
AS A SFC TORUGH AXIS PUSHES INTO THE BAYS BY THE LATE AFTN.
&&
.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI 80 66 86 44 63 / 10 10 10 20 10
VICTORIA 76 64 82 39 57 / 20 20 20 20 10
LAREDO 83 64 85 46 65 / 10 10 10 20 10
ALICE 83 65 89 43 64 / 10 10 10 20 10
ROCKPORT 74 67 78 44 60 / 10 20 20 20 10
COTULLA 83 61 82 39 64 / 10 10 10 20 10
KINGSVILLE 81 65 88 45 64 / 10 10 10 20 10
NAVY CORPUS 76 68 79 46 62 / 10 10 10 20 10
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...WIND ADVISORY FROM 11 AM THIS MORNING TO 6 PM CST THIS AFTERNOON
FOR THE FOLLOWING ZONES: KLEBERG...NUECES.
GM...SMALL CRAFT ADVISORY UNTIL 6 AM CST TUESDAY FOR THE FOLLOWING
ZONES: WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM...
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM.
SMALL CRAFT ADVISORY FROM 9 AM THIS MORNING TO 2 AM CST TUESDAY
FOR THE FOLLOWING ZONES: BAYS AND WATERWAYS FROM BAFFIN BAY
TO PORT ARANSAS.
SMALL CRAFT ADVISORY FROM 2 PM THIS AFTERNOON TO 11 PM CST THIS
EVENING FOR THE FOLLOWING ZONES: BAYS AND WATERWAYS FROM
PORT ARANSAS TO PORT OCONNOR.
SMALL CRAFT ADVISORY FROM 9 AM THIS MORNING TO 6 AM CST TUESDAY
FOR THE FOLLOWING ZONES: COASTAL WATERS BAFFIN BAY TO PORT
ARANSAS OUT 20 NM...COASTAL WATERS PORT ARANSAS TO
MATAGORDA SHIP CHANNEL OUT 20 NM.
&&
MB/80...SHORT TERM
TE/81...LONG TERMHazardous weather outlook, Dec 7, 5:45 AM CST, 22 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 545 AM CST SUN DEC 7 2008 GMZ230-235-250-255-270-275-TXZ229>234-239>247-081145- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR- COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM- WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM- LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 545 AM CST SUN DEC 7 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED MONDAY NIGHT THROUGH WEDNESDAY EVENING OVER THE COASTAL WATERS. GALE FORCE WINDS ARE POSSIBLE TUESDAY NIGHT ACROSS THE GULF WATERS. ISOLATED TO SCATTERED THUNDERSTORMS ARE ANTICIPATED FOR TUESDAY OVER THE COASTAL BEND...VICTORIA CROSSROADS...AND OVER THE COASTAL WATERS. RED FLAG CONDITIONS ARE POSSIBLE OVER LAND EARLY WEDNESDAY AFTERNOON. FREEZING TEMPERATURES ARE EXPECTED EARLY THURSDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 87/81
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 8, 4:30 AM CST | Small Craft Advisory | CRP | 3 days | |
| Dec 8, 3:26 PM CST | Gale Watch | CRP | 12 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.